Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Had knee reconstruction. Developed cyclops lession. Having pain in the interior part of knee. Using ultrarelieve pro. Cause? Cure?

User rating for this question
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9077 Questions
Hi, my name is XXXXXX. My husband had a knee reconstruction using the harmstring tendon on the 27 of december 2012. Recovery did not go as we hoped and a cyclops lession developed demanding another knee arthroscopy on the 17 of may 2013. His doctor went for holidays and we have not been able to talk to him at all, however I'm worried that although he can now straighten his leg during exercises, he is still unable to straighten it when walking. He feels a lot of pain in the interior part of his knee (this has been there since the injury ocurred), I would've thought it had something to do with his medial meniscus which was repaired previously during the ACL, but on the pictures taken during the last surgery it says that the medial compartment is well healed. I do not know what the cause of the pain might be, it worries me and I really want to know if the pain will ever go away and what can we do about it. Also, we are using the ultrarelieve pro ultrasound to try to relieve the pain and every time we leave it on the painful area for about 15 seconds he feels a weird sensation inside. Thanks a lot for your help :) . I attached 3 pics. two of them the report after the first MRI previous to the ACL reconstruction last year and the other is during the cyclops surgery perform on the 17 of may this year. Thanks again :)
Posted Sun, 23 Jun 2013 in Arthritis
Answered by Dr. Praveen Tayal 1 hour later
Thanks for posting your query.
I have seen all the reports attached.
The cyclops hematoma and fat pad has been removed. The post surgical recovery period varies from 4-6 weeks. The mild pain that he is feeling is likely to subside gradually after the swelling subsides and the XXXXXXX tissue heals completely. The previous graft has healed well and there is nothing to worry.
It is best to avoid full weight bearing and continue with the hot fomentation.
Using an elastic knee brace will also help and provide support to the knee joint.
The weird sensation in the knee on using ultra relieve is likely to be due to a local tissue edema. This should subside gradually in next two weeks.
Do go for a regular follow up examination.
I hope this answers your query.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Dr. Praveen Tayal.
Above answer was peer-reviewed by
Follow-up: Had knee reconstruction. Developed cyclops lession. Having pain in the interior part of knee. Using ultrarelieve pro. Cause? Cure? 15 hours later
Thanks for your prompt reply doctor. We get really concern as this is the third week after the second surgery and the pain in the interior knee does not go away. I was starting to think that the medial meniscus had been retorn. About the swelling, what is the best way to reduce it? You advice hot fomentation, what about cold pads? does that help?. My husband was advised to use cold pads however he does not do it anymore since it hurts more afterwards, we did not know hot fomentation was an option. Another thing is: after checking the MRI right before the cyclops surgery, the doctor did not detect them but said it was probably the cartilage since he said it was not healing well and seemed that eventually he would have to remove it. We went for the operation thinking it was all about the cartilage and he had to take it out. When my husband got out of the surgical room I read the report and it said that it was all about a cyclops lesion and the surgeon was surprised as he did not see it coming. That's why I'm still wondering if maybe all of the pain might be related to that cartilage he talked about but did not touch at the end during the surgery. How can we improve cartilage production? Is there any way at all?. We have some glucosamine supplements, does that help? and if so, is hydrocloride or sulfate better?. Thanks very much. I'm sorry for so many quetions but I really needed to talk to other doctor for second opinion as this doctor is always busy and running and leaves too many questions unanswered...Thanks very much
Answered by Dr. Praveen Tayal 2 hours later
Thanks for writing again.
The arthroscopy done during second surgery suggests that the meniscus is well healed. Thus the chances of a torn meniscus are not there.
The swelling can be reduced by hot fomentation. Cold fomentation is advised for first 3-4 days to reduce the chances of bleeding. Now after three weeks, a hot compress will increase the blood supply to the area thus promoting an early healing.
The swelling can be due to a wear and tear of the cartilage or a mild inflammation. To increase the cartilage production, joint lubricants like Glucosamine, chondroitin or Dycerin are recommended. Glucosamine sulphate is preferred over chloride.
Local injections of joint lubricants may also help. But it is best to do a hot fomentation and wait for at least two more weeks and see how much he recovers.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor